Zoladex help!

Ladies I've just come back from my appointment and after trying marvelon it's by right for me either have been in too much pain (same as many of the pills. Have also tried the depo injection which caused serious weight gain) so I've been suggested zoladex. Does anyone have any experience with this? God or bad? I know everyone is different.... Any advice is appreciated. Thank you xx

1 Reply

oldestnewest
  • You'll get lots of comments, good and bad. I can only tell you what I experienced.

    I resisted zoladex until a few years after I was diagnosed as I was scared of the side effects. When I had no other options I gave in. It was the only treatment that ever worked for me. I went from being in an out of hospital and unable to do my part time job to moving to London and working full time plus lots more hours. My pain improved but it also eradicated my fatigue. I lost lots of weight, I had energy and less pain - for about a year I had my life back.

    My specialist said I could stay on it as it was working so well. I was scared of making it less effective so didn't take HRT. It gradually stopped working so well and I stopped it after two years.

    After I stopped, quite a few of the symptoms never went away especially my libido which went completely and I was unable to do anything. I'd just resigned myself to the fact it would never come back when it returned about three months ago, 4 years after stopping it.

    The side effects weren't fun, especially the hot flushes. My hair also got thinner, I developed a weird brown patch on my forehead, as I mentioned my libido went and I did have some mood swings. However, it helped my symptoms so much that I didn't care - the side effects were easy to cope with compared to the endo and fatigue.

    That's just my experience, others may disagree. I know many women who have loved it and many who have hated it. I always suggest that people do lots of research and then try a treatment as it may change your life, and you can stop having it if the side effects are too bad. You can also take HRT to help with the side effects. It usually doesn't start working properly until just before the second jab if I remember rightly so if it doesn't agree with you, it shouldn't be too long until it wears off.

    A few other things - don't let them give you the three month version, it doesn't work as well as the monthly.

    I have a terrible needle phobia and still let them do this every month for two years which should tell you how good it was! I had a local anaesthetic beforehand which is a bit sore, but it makes the implant much more bearable.

    Good luck :)

You may also like...